Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 41, NWS Midland/Odessa, TX

December 4, 2019Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 4, 2019, 1:41 PM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 5, 2019, 7:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2019, 1:41 PM CST (19:41 UTC)
In effect from
Dec 5, 2019, 7:00 AM CST
Expired
Dec 5, 2019, 7:00 PM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS74 KMAF 041941
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
141 PM CST Wed Dec 4 2019

NMZ027-TXZ270-271-051000-
/O.UPG.KMAF.HW.A.0035.191205T1300Z-191206T0100Z/
/O.NEW.KMAF.HW.W.0041.191205T1300Z-191206T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1241 PM MST Wed Dec 4 2019

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST THURSDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 6 AM to 6 PM MST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
587 
WWUS74 KMAF 050921
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
321 AM CST Thu Dec 5 2019

NMZ027-TXZ270-271-060100-
/O.CON.KMAF.HW.W.0041.191205T1300Z-191206T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
221 AM MST Thu Dec 5 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MST THIS EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 6 AM to 6 PM MST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
323 
WWUS74 KMAF 051946
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
146 PM CST Thu Dec 5 2019

NMZ027-TXZ270-271-060100-
/O.CON.KMAF.HW.W.0041.000000T0000Z-191206T0100Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1246 PM MST Thu Dec 5 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Through 6 PM MST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 4, 1:41 PM CST, 0 minutes earlier.

Area forecast discussion, Dec 4, 1:41 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
141 PM CST Wed Dec 4 2019

.DISCUSSION...
There are no significant changes from the previous forecast for
West Texas and southeastern New Mexico. Other than breezy/windy
conditions Thursday, expect fairly uneventful weather over the
next 7 days.

Afternoon temperatures are a few degrees cooler today but the
roller coaster of temps continue tomorrow as breezy west winds
push highs back into the 70s for most locations. Increased winds
across the region will be the result of a passing upper trough to
the north. This trough will be far enough north that speeds will
remain below Wind Advisory criteria for most areas however high
winds (40mph sustained or greater) will likely develop in the
Guadalupe and Delaware Mountains. A High Wind Warning is now in
effect for these areas Thursday morning through Thursday evening.
Thursday night, in the wake of the departing upper trough, a dry
cold front will move through the region knocking temperature back
down into the 50s and 60s for Friday. South winds return to the
surface Saturday as zonal flow develops aloft and temperatures
will warm through the weekend. Especially Sunday as surface winds
veer to the west, pushing highs well into the 70s once again.

The next upper storm system to affect the region will approach the
area Monday. There is some disagreement in the handling of this
upper trough but there is agreement that a cold front will move
through Monday afternoon, knocking temperatures back for Tuesday.
There remains some uncertainty with regards to rain chances
during this time so will keep chances fairly low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     46  76  41  58 /   0   0   0   0
Carlsbad                       45  70  38  58 /   0   0   0   0
Dryden                         48  80  48  67 /   0   0   0   0
Fort Stockton                  51  78  41  60 /   0   0   0   0
Guadalupe Pass                 44  60  37  52 /   0   0   0   0
Hobbs                          43  69  36  56 /   0   0   0   0
Marfa                          42  72  35  61 /   0   0   0   0
Midland Intl Airport           47  75  41  59 /   0   0   0   0
Odessa                         47  74  41  59 /   0   0   0   0
Wink                           45  75  39  60 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 6 AM to 6 PM MST Thursday for Guadalupe
     Mountains of Eddy County.

TX...High Wind Warning from 6 AM to 6 PM MST Thursday for Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.

&&

44/27
Hazardous weather outlook, Dec 4, 1:17 PM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
117 PM CST Wed Dec 4 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-051930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
117 PM CST Wed Dec 4 2019 /1217 PM MST Wed Dec 4 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A High Wind Warning is in effect for the Guadalupe and Delaware
Mountains Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

Nearby

High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.